Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 5, NWS Mobile, AL

February 7, 2021Baldwin County, Mobile County, Alabama; George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this dense fog advisory at Feb 7, 2021, 12:29 AM CST for Baldwin County, Mobile County, Alabama; George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2021, 12:29 AM CST (06:29 UTC)
Expired
Feb 7, 2021, 3:01 AM CST
In force
3 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

530 
WWUS74 KMOB 070629
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1229 AM CST Sun Feb 7 2021

ALZ261>266-FLZ201>206-MSZ078-079-071300-
/O.NEW.KMOB.FG.Y.0005.210207T0629Z-210207T1300Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale
1229 AM CST Sun Feb 7 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING...

* WHAT...Visibility down to around a quarter mile in dense fog.

* WHERE...Portions of southwest Alabama, northwest Florida and 
  southeast Mississippi.

* WHEN...Until 7 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
853 
WWUS74 KMOB 070901
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
301 AM CST Sun Feb 7 2021

ALZ261>266-FLZ201>206-MSZ078-079-071015-
/O.CAN.KMOB.FG.Y.0005.000000T0000Z-210207T1300Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale
301 AM CST Sun Feb 7 2021

...DENSE FOG ADVISORY IS CANCELLED...

The dense fog that prompted the advisory has improved or
dissipated.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 6, 11:57 PM CST, 32 minutes earlier.

Area forecast discussion, Feb 6, 11:57 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1157 PM CST Sat Feb 6 2021

.AVIATION /07.06Z Issuance/...IFR to locally LIFR CIGS will continue
through much of the overnight hours. Generally light and variable
or light northwesterly winds at the surface late this evening will
become light to moderate northwesterly late tonight and continue
through Sunday. Most of the light rain has ended across the
region, but widespread low clouds and areas of fog continue and
will persist through much of the overnight as well. MVFR to
occasional IFR VSBYs will be possible. No pcpn currently expected
on Sunday. CIGS improve slightly but will still be in the MVFR
range Sunday morning before becoming VFR Sunday afternoon. Around
25 knots of northwesterly low level windshear will likely develop
for a few hours before sunrise Sunday morning and maintained this
in the 07/06Z TAFs. /12

&&

.PREV DISCUSSION... /issued 951 PM CST Sat Feb 6 2021/

NEAR TERM UPDATE /Now through Monday/...Rain is tapering off from
west to east across the region overnight as a surface low over the
northern Gulf late this evening lifts northeast into the Florida big
Bend and southern Georgia area. A secondary low pressure area
quickly develops off the mid Atlantic coast by early Sunday morning
in response to a strong shortwave moving east across the Tennessee
Vally region overnight as a mid level trough axis moves east across
our area. Continued low clouds gradually lifting and light drizzle
and fog gradually ending overnight as well.

For Sunday, overcast low clouds should continue through much of the
morning hours, with some lifting of clouds and gradual decrease
of clouds by late afternoon. Although cloud cover will likely
continue through much of Sunday, no precipitation is expected as
surface high pressure begins to build in from the west and the
deep layer airmass above about 900 MB becomes very dry.
Temperatures will be slow to rise through the first part of the
day, struggling to reach into the 50s (especially over inland
areas) due to low level northwesterly CAA flow and extensive cloud
cover. There should be just enough sun by late in the day for
temperatures to climb up into the mid 50s for most locations. The
temperature forecast will be highly conditional on when and how
quickly the clouds decrease, however. If clouds remain locked in,
highs might struggle to get out of the upper 40s or lower 50s.

Skies should clear significantly Sunday night as surface high
pressure ridge moves to the northeast of our forecast area and with
very little dynamics in near zonal mid level flow aloft. Surface
winds become light northeast and dew point temperatures fall into
the middle 30s across most of the area, with forecast soundings
indicating a very dry, deep layer airmass over the region. Low
temperatures Sunday night are expected to be in the mid 30s over
most of the interior north of I-10, upper 30s along the I-10
corridor and in the low to mid 40s to the south of I-10 and down
along the coast.

Upper flow becomes a little more southwesterly on Monday, with
occasional weak shortwave energy embedded within this flow. This,
combined with increasing low and mid level moisture associated with
redeveloped southeasterly flow, will result in an increase of clouds
(mostly of the mid and high level variety)once again by Monday
afternoon. Moderating temperatures and dew points are expected on
Monday, with afternoon highs rising into the low to mid 60s over
most of the area. Even though low level moisture will be slightly
increasing, the mid levels of the atmosphere remain pretty dry, and
this combined with the lack of any real forcing mechanisms will keep
a rain free forecast through Monday. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Monday night for ALZ265-266.

FL...High Rip Current Risk through late Monday night for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 9 AM CST Sunday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 12:28 AM CSTMarine Dense Fog AdvisoryMOB3 hr

Nearby

Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.